Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 148, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2007, 2:28 PM EDT for Franklin County, Maine. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 2:28 PM EDT (18:28 UTC)
- Expired
- Aug 3, 2007, 3:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Franklin County, ME
The radar
The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 12:56 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:12 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Aug 3, 9:12 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 912 AM EDT FRI AUG 3 2007 .SYNOPSIS... WARM HUMID AIR MASS CONTINUES TODAY COURTESY OF AN OFFSHORE BERMUDA HIGH PRESSURE SYSTEM. AN APPROACHING COLD FRONT WILL BRING THUNDERSTORMS SOME POSSIBLY SEVERE...THIS AFTERNOON AND THIS EVENING. THE COLD FRONT WILL MOVE OFFSHORE SATURDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT SUNDAY. A WARM FRONT WILL APPROACH THE REGION FROM THE SOUTHWEST SUNDAY NIGHT AND MOVE THROUGH ON MONDAY. A TRAILING COLD FRONT WILL THEN CROSS THE AREA MONDAY NIGHT AND TUESDAY. A WEAK LOW PRESSURE SYSTEM WILL PASS SOUTH OF FORECAST AREA WEDNESDAY FOLLOWED BY HIGH PRESSURE ON THURSDAY. && .NEAR TERM /UNTIL 10 AM THIS MORNING/... CURRENT WX WILL PERSIST THRU 10 AM. MAIN CONCERN IS STRONG TO SVR TSTMS MOVING NE ALONG THE CANADIAN BORDER. HAVE ISSUED A SPECIAL WX STATEMENT AND SVR TSTM WARNING FOR THIS CLUSTER OF STORMS WHICH ARE BOWING OUT AND ALSO HEADING FOR AN OUTFLOW BOUNDARY FROM OLD SVR TSTMS THAT MOVED THRU NRN MAINE EARLIER THIS MORNING. && .SHORT TERM /10 AM THIS MORNING THROUGH 6 AM SATURDAY/... HAVE UPDATED THE GRIDS AND ZONES TO BRING IN TSTMS A COUPLE HOURS EARLIER BASED ON LATEST RADAR TRENDS. CONT TO FCST POTENTIAL FOR SVR TSTMS TDA. SPC HAS MOST OF FA IN SVR WX THREAT TDA BUT FEEL THE SLGT RISK SHOULD COVER THE ENTIRE FA. BESIDES TSTMS TDA SHOULD SEE HOT AND HUMID WX WITH COASTAL SEA BREEZE KEEPING THOSE ZONES A FEW DEGREES COOLER. CDFNT SLOW TO MOVE THRU LATER TNGT. NO CHANGES MADE TO TNGTS FCST AT THIS TIME. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND WILL USHER IN DRIER WEATHER FOR SATURDAY AFTERNOON THROUGH SUNDAY. WARM MOIST AIR OVERRUNNING A WARM FRONTAL BOUNDARY APPROACHING THE FORECAST AREA FROM THE SOUTHWEST COULD BRING ANOTHER ROUND OF SHOWERS MONDAY INTO TUESDAY. A WEAK LOW PRESSURE SYSTEM PASSING SOUTH OF THE FORECAST AREA COULD BRING ANOTHER CHANCE OF SHOWERS ON WEDNESDAY. HIGH PRESSURE SHOULD FINALLY BUILD INTO THE AREA AGAIN ON THURSDAY BRINGING DRY WEATHER. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... SHORT TERM /13Z FRIDAY THROUGH TONIGHT/...VFR CONDITIONS WILL PREVAIL EXCEPT LWR CONDITIONS WITH ANY STRONG TO PSBLY SVR TSTMS TDA INTO THIS EVENING. AREAS OF F WILL FORM TNGT AND COULD LWR TAF SITES TO IFR OR LWR ESPECIALLY KLEB AND KCON. && .MARINE... SHORT TERM /TODAY THROUGH TONIGHT/...WINDS AND SEAS MAY APPROACH SCA LVLS THRU THIS EVENING AS SW WINDS INCREASE IN ADVANCE OF AN APPROACHING CDFNT. WINDS HAVE COME UP A BIT MORE THAN PREVIOUSLY FCST SO WILL UPDATE FCST TO COVER THIS. ALSO WILL DROP MENTION OF ANY EARLY MORNING FOG. LONG TERM...NO FLAGS ANTICIPATED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 3, 1:06 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 106 PM EDT FRI AUG 3 2007 MEZ007>009-012>014-NHZ001>005-007-041715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN- 106 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018-NHZ006-008>010-013-041715- INTERIOR YORK-SOUTHERN CARROLL-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM- 106 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. ALSO...HEAT INDEXES WILL APPROACH 100 TODAY. KEEP IN MIND THESE HEAT SAFETY TIPS...LIMIT OUTDOOR ACTIVITIES IF POSSIBLE...DRINK LOTS OF WATER OR NON-ALCOHOLIC BEVERAGES...WEAR LIGHT COLORED OR LIGHT WEIGHT CLOTHES...AND IF POSSIBLE...SPEND MORE TIME IN AIR CONDITIONED OR WELL VENTILATED PLACES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-MEZ019>028-NHZ014-041715- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-INTERIOR CUMBERLAND- ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-COASTAL ROCKINGHAM- 106 PM EDT FRI AUG 3 2007 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHEELER
In the hours before
Local storm report, Aug 3, 11:18 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1118 AM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 5 NNW JACKMAN 45.62N 70.25W
08/03/2007 SOMERSET ME EMERGENCY MNGR
TREES DOWN
1015 AM FUNNEL CLOUD 5 NNW JACKMAN 45.69N 70.29W
08/03/2007 SOMERSET ME EMERGENCY MNGR
&&
POHLLocal storm report, Aug 3, 11:32 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1132 AM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 4 S JACKMAN 45.57N 70.25W
08/03/2007 SOMERSET ME PUBLIC
POWER LINES DOWN
&&
POHLLocal storm report, Aug 3, 12:40 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1240 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND DMG 8 NW JACKMAN 45.71N 70.37W
08/03/2007 SOMERSET ME PUBLIC
MANY TREES BLOWN DOWN
&&
TOMHLocal storm report, Aug 3, 12:45 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
1245 PM EDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM TSTM WND DMG 8 NW JACKMAN 45.71N 70.37W
08/03/2007 SOMERSET ME PUBLIC
MANY TREES BLOWN DOWN
&&
TOMHSpecial weather statement, Aug 3, 1:05 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 105 PM EDT FRI AUG 3 2007 MEZ007>009-031745- CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD- 105 PM EDT FRI AUG 3 2007 ...THUNDERSTORMS WILL IMPACT OXFORD COUNTY...SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 145 PM EDT... AT 105 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CENTERED 7 MILES NORTH OF DAVIS...OR ABOUT 14 MILES SOUTH OF COBURN GORE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND DAVIS...COBURN GORE...TIM POND...STRATTON AND EUSTIS THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
Special weather statement, Aug 3, 1:47 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 147 PM EDT FRI AUG 3 2007 MEZ008-009-031830- CENTRAL SOMERSET-NORTHERN FRANKLIN- 147 PM EDT FRI AUG 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 230 PM EDT... AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES NORTH OF EUSTIS... MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EUSTIS...ATTEAN...LONG POND AND JACKMAN THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:44 AM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 46 min |
| Aug 3, 10:25 AM EDT | Severe Thunderstorm Warning | GYX | Somerset | 50 min |
| Aug 3, 1:26 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 34 min |
| Aug 3, 1:55 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 35 min |
| Aug 3, 1:57 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 33 min |
| Aug 3, 2:26 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 34 min |
| Aug 3, 2:43 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 32 min |
| Aug 3, 2:47 PM EDT | Flash Flood Warning | GYX | Franklin, Oxford | 3 hr |
| Aug 3, 2:59 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 19 min |
| Aug 3, 3:45 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 45 min |
| Aug 3, 3:53 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 37 min |
| Aug 3, 3:54 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 51 min |
| Aug 3, 4:08 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 37 min |
| Aug 3, 4:39 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 51 min |
| Aug 3, 5:06 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 39 min |
| Aug 3, 5:28 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 47 min |
| Aug 3, 5:39 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 36 min |
| Aug 3, 5:43 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec | 47 min |
| Aug 3, 6:11 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Somerset, Waldo | 34 min |
| Aug 3, 6:24 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 36 min |
| Aug 3, 6:43 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 32 min |
| Aug 3, 7:55 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 35 min |
| Aug 3, 8:55 AM EDT | Severe Thunderstorm Warning | GYX | Coos | 35 min |
| Aug 3, 2:19 PM EDT | Severe Thunderstorm Warning | GYX | Sullivan | 41 min |
| Aug 3, 4:09 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack | 36 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.